Alert archive / Wisconsin / Frost Advisories in 2019

Frost Advisory 4, NWS Green Bay, WI

October 13, 20199 counties in Wisconsin

NWS Green Bay, WI issued this frost advisory at Oct 13, 2019, 5:41 PM CDT for 9 counties in Wisconsin. It took effect at Oct 14, 2019, 1:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 13, 2019, 5:41 PM CDT (22:41 UTC)
In effect from
Oct 14, 2019, 1:00 AM CDT
Expired
Oct 14, 2019, 9:00 AM CDT
In force
8 hr
Issued by
NWS Green Bay, WI

Counties Brown County, WI, Calumet County, WI, Door County, WI, Kewaunee County, WI, Manitowoc County, WI, Marinette County, WI, Oconto County, WI, Outagamie County, WI, Winnebago County, WI

The radar

The Green Bay radar (KGRB), 9 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.7 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2019-10-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2019-10-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
844 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

240 
WWUS73 KGRB 132241
NPWGRB

URGENT - WEATHER MESSAGE
National Weather Service Green Bay WI
541 PM CDT Sun Oct 13 2019

WIZ022-038>040-048>050-073-074-141400-
/O.NEW.KGRB.FR.Y.0004.191014T0600Z-191014T1400Z/
Door-Outagamie-Brown-Kewaunee-Winnebago-Calumet-Manitowoc-
Southern Marinette County-Southern Oconto County-
Including the cities of Sturgeon Bay, Fish Creek, Sister Bay, 
Appleton, Green Bay, Kewaunee, Luxemburg, Oshkosh, Neenah, 
Menasha, Chilton, Brillion, New Holstein, Manitowoc, Two Rivers, 
Harmony, Peshtigo, Porterfield, Crivitz, High Falls Reservoir, 
Loomis, Middle Inlet, Little Suamico, Sobieski, Brookside, 
Oconto, and Pensaukee
541 PM CDT Sun Oct 13 2019

...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY...

* WHAT...Temperatures as low as 32 will result in frost formation.
  A few locations may fall below freezing briefly during the
  overnight hours as well, which may also lead to a freeze.

* WHERE...Door, Outagamie, Brown, Kewaunee, Winnebago, Calumet, 
  Manitowoc, Southern Marinette County and Southern Oconto 
  County Counties.

* WHEN...From 1 AM to 9 AM CDT Monday.

* IMPACTS...Frost or possibly freezing conditions could kill 
  sensitive outdoor vegetation if left uncovered.

* ADDITIONAL DETAILS...Some light wind may continue into the
  night, which may limit frost development in more exposed or
  elevated locations. Sheltered areas an valleys will stand to see
  the better chance of frost development. Even with some light
  wind, some locations may experience a freeze as temperatures 
  may drop below freezing late tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. These
conditions may kill crops and other sensitive vegetation.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this frost advisory went out at Oct 13, 2:18 PM CDT, 3 hours 23 minutes earlier.

Area forecast discussion, Oct 13, 2:18 PM CDT, 3 hours 23 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
218 PM CDT Sun Oct 13 2019

Forecast discussion for routine afternoon forecast issuance

.SHORT TERM...Tonight and Monday
Issued at 218 PM CDT Sun Oct 13 2019

Scattered rain showers mixed with snow at times, was moving across
central and northeast Wisconsin. The precipitation was mainly in
the form of snow across north-central Wisconsin. It was a cold
October afternoon with temperatures in the middle 30s north
to the lower 40s south.

For tonight, main concern is for freezing temperatures across
the Fox Valley east to the lake. Numerical guidance has been
too warm the last few nights, thus lower than normal confidence
in temperatures reaching the freezing mark. Decided to issue
a Special Weather Statement (SPS) to highlight the low
temperatures near or slightly above freezing for the Fox Valley
east to the lake where frost/freeze headlines are still being
issued. Clouds will be on the decrease tonight, especially across
eastern Wisconsin while the clouds are expected to remain across
north-central into central Wisconsin. The rain/snow showers should
come to an end by mid evening.

On Monday, it should start mostly cloudy across the north with
decreasing clouds through the day. Partly cloudy skies will
prevail across the remainder of the region. Did not stray far
from numerical guidance for high temperatures. It will remain cool
with high temperatures running 10 to 15 degrees below normal.

.LONG TERM...Monday Night Through Sunday
Issued at 218 PM CDT Sun Oct 13 2019

The start of the long term forecast remains in a cooler and
somewhat active weather pattern, with the primary focus on Tuesday
into Tuesday night. A warmer weather setup is expected by the end
of the week.

Monday evening through Wednesday: Expect at least partial clearing
at the start of Monday night, then with fading influence from the
ridge cloud cover will increase with a chance for light
precipitation across central Wisconsin near daybreak.

Tuesday becomes the main period of interest in the long term
forecast as a strong mid-level shortwave and surface low approach
WI from the west. Rain is the main precip type, however a brief
period of mixed precip or light snow showers are possible across
northern WI at the onset and again as the system pulls away.
Expect pcpn to develop from west to east across the forecast area
Tuesday morning with the primary push of WAA ahead of the sfc low.
Forcing is strong but the window of opportunity is short- lived.
Showers will become more widely scattered to isolated during the
afternoon as a dry slot wraps up into the area. A few claps of
thunder cannot be ruled out Tuesday afternoon as models continue
to show around 100 to 200 J/kg of CAPE across central and east-
central WI (coinciding with the SPC's Day 3 General Thunder
outlook). Lingering rain and/or snow showers are possible Tuesday
evening through Wednesday morning due to wrap around moisture
coming back across northern Wisconsin and NW winds over Lake
Superior. This activity should remain light and scattered. No snow
accumulations are forecast. Rain amounts during this are forecast
to range from a few hundreths across central and east- central WI,
to up to half an inch across far northern Wisconsin.

Rest of the week/weekend: A pattern shift is still on pace to
begin Thursday as surface and upper level ridging take place and
southerly winds help drive a warmer airmass into the state. Highs
will be near 50 degrees on Thursday, then in the mid 50s to low
60s on Friday through the weekend. Rain is possible later Friday,
Saturday, and again on Sunday, but confidence is low at this time
due to model differences and consistency.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 1148 AM CDT Sun Oct 13 2019

Scattered rain showers central and east-central and more snow
shower activity across the north will gradually diminish later
this afternoon, then across the north tonight. Gusty southwest
to west winds to around 25 knots are possible this afternoon
before subsiding around sunset. CIGS will run mainly in the
MVFR category early this afternoon across much of the area,
this rise into the VFR category across central and east-central
Wisconsin later this afternoon and evening. MVFR CIGS will
continue across the north into Monday morning. MVFR CIGS
across central Wisconsin (KAUW/KCWA/KMFI/KISW) may rise into
the VFR category for a period of time tonight before falling
back into the MVFR category towards sunrise on Monday.
Could be some patchy IFR CIGS across the far north late
tonight. Any MVFR CIGS Monday morning will rise into the
VFR category around midday across the north.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Eckberg
LONG TERM......KLJ
AVIATION.......Eckberg
Hazardous weather outlook, Oct 13, 2:12 PM CDT, 3 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
212 PM CDT Sun Oct 13 2019

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-141915-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
212 PM CDT Sun Oct 13 2019

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Temperatures will fall to near or just above freezing across the
Fox Valley and Lakeshore areas tonight. Precautions should be
taken to protect cold sensitive plants.

.DAYS TWO THROUGH SEVEN...Monday through Sunday

The probability of hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed tonight.

LMZ521-522-541>543-141915-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
212 PM CDT Sun Oct 13 2019

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

Winds and waves will continue to gradually subside tonight.

.DAYS TWO THROUGH SEVEN...Monday through Sunday

Hazardous conditions for small craft are likely Tuesday night
through Wednesday evening. Hazard conditions for small craft are
possible again late in the week.

Eckberg/KLJ

In the hours before

Special weather statement, Oct 13, 2:43 PM CDT, 2 hours 58 minutes before
Special Weather Statement
National Weather Service Green Bay WI
243 PM CDT Sun Oct 13 2019

WIZ038>040-048>050-073-074-132245-
Outagamie-Brown-Kewaunee-Winnebago-Calumet-Manitowoc-
Southern Marinette County-Southern Oconto County-
243 PM CDT Sun Oct 13 2019

...LOW TEMPERATURES NEAR OR SLIGHTLY ABOVE FREEZING EXPECTED
TONIGHT...

Many locations near the Bay of Green Bay and Lake Michigan have
not seen the first freeze of the fall. Later tonight clouds will
decrease and winds will diminish to 5 to 10 mph, allowing
temperatures to fall to near or slightly above the freezing mark.

There is still some uncertainty if temperatures will fall to the
freezing mark for a few hours late tonight, thus precautions
should still be taken to protect cold sensitive plants from
freezing temperatures.

&&

Eckberg

Nearby

Frost Advisories in Wisconsin, 2019Every frost advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.